Affordable Access

deepdyve-link
Publisher Website

Marked cardiomegaly in a patient with familial amyloidotic polyneuropathy after orthotopic liver transplantation: a case study.

Authors
  • Sakashita, Naomi
  • Kagawa, Seiko
  • Date, Risako
  • Ueno, Tatsuro
  • Nakagawa, Takenobu
  • Yamashita, Taro
  • Obayashi, Konen
  • Ohshima, Toshinori
  • Ueda, Mitsuharu
  • Horiguchi, Hidehisa
  • Ando, Yukio
  • Takeya, Motohiro
Type
Published Article
Journal
Pathology international
Publication Date
May 01, 2013
Volume
63
Issue
5
Pages
260–265
Identifiers
DOI: 10.1111/pin.12055
PMID: 23714253
Source
Medline
License
Unknown

Abstract

Hepatocyte-derived mutant amyloidogenic transthyretin (ATTR) causes familial amyloidotic polyneuropathy (FAP), for which orthotopic liver transplantation is an established curative treatment. However, some patients with FAP have cardiac amyloidosis after transplantation. Here, we describe a man with an autonomic disorder diagnosed as FAP ATTR Val30Met and marked cardiomegaly after liver transplantation. He underwent orthotopic liver transplantation at 49 years of age and was prescribed prednisolone to prevent graft rejection. Two years later, autonomic dysfunction and severe heart failure gradually developed. He died suddenly at 59. The autopsy revealed marked cardiomegaly (heart weight: 1020 g). Histological and ultrastructural examinations demonstrated massive amyloid deposition and unusual myocardial hypertrophic injury associated with nuclear translocation of the glucocorticoid receptor (GR). No other FAP patients without heart failure showed GR nuclear translocation. GR is a nuclear transcription factor that leads to myocardial hypertrophy, and cumulative prednisolone doses may promote marked cardiomegaly and severe cardiac amyloidosis.

Report this publication

Statistics

Seen <100 times